MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Failure to Infuse (2340); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A batch history review (bhr) of refq1088 showed no other similar product complaint(s) from this batch number.
 
Event or Problem Description
It was reported by the customer that the picc has great blood return and flush when patient's arm is abducted away from body.Both lumens of picc are not patent when arm is by the patient's side.This vat rn consulted with picc rn, on how to troubleshoot positional picc.Picc rn recommended pulling picc 0.5cm.This vat rn pulled picc 0.5cm during dressing changed.Picc has good blood return and flush in both lumens.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty infusing the catheter was confirmed but the cause is unknown.Two ap chest radiographs that were coned down to the right side were returned for evaluation.The implicated product was a 4fr d/l powerpicc provena catheter.The right-sided picc had two kinks overlaying the right axilla.The image with the time stamp of 22:51 appeared to have the catheter advanced more and was more looped than the previous image (time stamped at 22:49).It is likely that the kink in this location caused the difficulty infusing through the catheter.It was reported that flow could be restored to the catheter when the arm was abducted away from the body.Abducting the arm away from the body likely lessened the kink, allowing the catheter to be infused through.Possible contributing factors for the kink could include the patient anatomy (e.G.Anatomic variants in the right axilla or a valve catching on the catheter in that location) or catheter placement.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ and ¿avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.¿ the report of a kinked catheter has been documented and will be monitored as part of complaint trending.H3 other text: evaluation findings are in section h11.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer that the picc has great blood return and flush when patient's arm is abducted away from body.Both lumens of picc are not patent when arm is by the patient's side.This vat rn consulted with picc rn, on how to troubleshoot positional picc.Picc rn recommended pulling picc 0.5cm.This vat rn pulled picc 0.5cm during dressing changed.Picc has good blood return and flush in both lumens.Additional information received on 5/25/2023: catheter was inserted 8cm above the antecubital fossa and 3cm left outside the vessel.

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16483091
Report Number3006260740-2023-00671
Device Sequence Number12680571
Product Code LJS
UDI-Device Identifier00801741154744
UDI-Public(01)00801741154744
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberS1274108D1
Device Lot NumberREFQ1088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer05/17/2023
05/25/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date05/23/2023
05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexUnknown
Patient Weight57 KG